Alert archive / South Dakota / Wind Advisories in 2013

Wind Advisory 1, NWS Aberdeen, SD

January 7, 201326 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Jan 7, 2013, 2:53 PM CST for 26 counties in South Dakota. It took effect at Jan 8, 2013, 12:00 PM CST. It was in force for 84 min.

The area

The counties it named.

The facts

Issued
Jan 7, 2013, 2:53 PM CST (20:53 UTC)
In effect from
Jan 8, 2013, 12:00 PM CST
Expired
Jan 8, 2013, 1:24 PM CST
In force
84 min
Issued by
NWS Aberdeen, SD
All 26 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-271 m²/s²
0-3 km storm-relative helicity
-157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS73 KABR 072053
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
253 PM CST MON JAN 7 2013

...STRONG NORTHWESTERLY WINDS ARE EXPECTED TUESDAY AFTERNOON AND
EVENING...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY
AFTERNOON. NORTHWEST WINDS WILL INCREASE RAPIDLY BEHIND THIS
FRONT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH ARE POSSIBLE.

SDZ003-004-009-015-016-033>037-045-048-051-080900-
/O.UPG.KABR.HW.A.0001.130108T1800Z-130109T0300Z/
/O.NEW.KABR.WI.Y.0001.130108T1800Z-130109T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
253 PM CST MON JAN 7 2013 /153 PM MST MON JAN 7 2013/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST
/5 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...NOON CST THROUGH 9 PM CST TUESDAY.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  ARE POSSIBLE.

* IMPACTS...STRONG WINDS MAY CREATE HAZARDOUS TRAVEL FOR
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONGEST WINDS MAY
  CAUSE DRIFTING SNOW ACROSS ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-080900-
/O.UPG.KABR.HW.A.0001.130108T1800Z-130109T0300Z/
/O.NEW.KABR.WI.Y.0001.130108T2100Z-130109T0300Z/
MCPHERSON-EDMUNDS-FAULK-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON
253 PM CST MON JAN 7 2013

...WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM CST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...NOON CST THROUGH 9 PM CST TUESDAY.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  ARE POSSIBLE.

* IMPACTS...STRONG WINDS MAY CREATE HAZARDOUS TRAVEL FOR
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONGEST WINDS MAY
  CAUSE DRIFTING SNOW ACROSS ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006>008-011-018>023-080900-
/O.NEW.KABR.WI.Y.0001.130108T2100Z-130109T0300Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
253 PM CST MON JAN 7 2013

...WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM CST TUESDAY. 

* TIMING...3 PM CST THROUGH 9 PM CST TUESDAY.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
  ARE POSSIBLE.

* IMPACTS...STRONG WINDS MAY CREATE HAZARDOUS TRAVEL FOR
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONGEST WINDS MAY
  CAUSE DRIFTING SNOW ACROSS ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
2 follow-up statements
547 
WWUS73 KABR 080858
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
258 AM CST TUE JAN 8 2013

...WINDY CONDITIONS DEVELOPING TODAY...

.AN AREA OF LOW PRESSURE WILL MOVE EAST ACROSS SOUTHERN CANADA
TODAY. A FRONTAL BOUNDARY TRAILING THIS LOW WILL MOVE ACROSS THE
REGION AS WELL...BRINGING GUSTY WINDS ACROSS CENTRAL SOUTH DAKOTA
AND ACROSS HIGHER TERRAIN OVER NORTHEAST SOUTH DAKOTA.

SDZ036-037-051-081000-
/O.CAN.KABR.WI.Y.0001.130108T1800Z-130109T0000Z/
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON
258 AM CST TUE JAN 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY AND GUSTY WEST WINDS WILL DEVELOP ACROSS THE AREA TODAY.
ALTHOUGH...THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS CENTRAL
AND WESTERN SOUTH DAKOTA.

$$

SDZ005-006-010-017>020-022-023-081000-
/O.CAN.KABR.WI.Y.0001.130108T2100Z-130109T0300Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE
258 AM CST TUE JAN 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY AND GUSTY WEST WINDS WILL DEVELOP ACROSS THE AREA TODAY.
ALTHOUGH...THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS CENTRAL
AND WESTERN SOUTH DAKOTA.

$$

SDZ003-004-009-015-016-033>035-045-048-082100-
/O.CON.KABR.WI.Y.0001.130108T1800Z-130109T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
258 AM CST TUE JAN 8 2013 /158 AM MST TUE JAN 8 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 PM CST /5 PM MST/ THIS EVENING...

* TIMING...BREEZY AND GUSTY WEST WINDS WILL DEVELOP ACROSS CENTRAL
  SOUTH DAKOTA AROUND MID DAY AND PERSIST THROUGH LATE AFTERNOON.

* WINDS...WEST WINDS FROM 20 TO 35 MPH WITH GUSTS AROUND 45 MPH
  ARE POSSIBLE. 

* IMPACTS...STRONG WINDS MAY CREATE HAZARDOUS TRAVEL FOR 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONGEST WINDS MAY 
  CAUSE DRIFTING SNOW ACROSS ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-011-021-082100-
/O.CON.KABR.WI.Y.0001.130108T2100Z-130109T0300Z/
MARSHALL-ROBERTS-DAY-GRANT-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...MILBANK
258 AM CST TUE JAN 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM CST THIS EVENING...

* TIMING...BREEZY AND GUSTY WEST WINDS WILL DEVELOP IN AND AROUND
  THE HIGHER TERRAIN COTEAU OF NORTHEAST SOUTH DAKOTA LATE THIS
  AFTERNOON AND PERSIST THROUGH THE EVENING HOURS.

* WINDS...WEST WINDS FROM 20 TO 35 MPH WITH GUSTS AROUND 45 MPH
  ARE POSSIBLE. 

* IMPACTS...STRONG WINDS MAY CREATE HAZARDOUS TRAVEL FOR 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONGEST WINDS MAY 
  CAUSE DRIFTING SNOW ACROSS ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
051 
WWUS73 KABR 081924
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
124 PM CST TUE JAN 8 2013

...WIND ADVISORY CANCELLED...

.WINDS ARE EXPECTED TO INCREASE SOME THIS AFTERNOON AND EVENING
BEHIND A COLD FRONT BUT REMAIN BELOW ADVISORY CRITERIA.

SDZ003-004-009-015-016-033>035-045-048-082030-
/O.CAN.KABR.WI.Y.0001.000000T0000Z-130109T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
124 PM CST TUE JAN 8 2013 /1224 PM MST TUE JAN 8 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

EXPECT NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH
THROUGH THE AFTERNOON INTO THE EARLY EVENING.

$$

SDZ007-008-011-021-082030-
/O.CAN.KABR.WI.Y.0001.130108T2100Z-130109T0300Z/
MARSHALL-ROBERTS-DAY-GRANT-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...MILBANK
124 PM CST TUE JAN 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

EXPECT NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH
THIS EVENING AND OVERNIGHT.

$$

MOHR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:47 AM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jan 7, 11:47 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1147 AM CST MON JAN 7 2013

.UPDATE...
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.

THE CURRENT FORECAST LOOKS GOOD OVERALL FOR THE REST OF TODAY. THE
ONLY CHANGE WAS TO INCREASE HIGHS IN THE NORTHEASTERN CWA WHERE
READINGS WERE AT THEIR PREVIOUS FORECAST HIGH. LOOKING AT THE WIND
EVENT ON TUESDAY...MODELS ARE LESS EXCITING WITH SUSTAINED/PEAK
GUSTS LOWER THEN PREVIOUSLY EXPECTED. IN FACT...SOME MODEL
GUIDANCE SUPPORTS A LOW END WIND ADVISORY WITH SUSTAINED WINDS
AROUND 25 MPH...WITH GUSTS NEAR 40 MPH. WILL MAINTAIN THE HIGH
WIND WATCH FOR NOW...WITH AN UPDATE LIKELY WITH THE AFTERNOON
PACKAGE.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH WEDNESDAY
CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE CENTERED IN CENTRAL
MANITOBA WITH A TROUGH OR WEAK COLD FRONT WORKING ITS WAY INTO
WESTERN SOUTH DAKOTA. THE WHOLE SYSTEM WILL QUICKLY MOVE
NORTHEASTWARD...AS WILL AN AREA OF HIGH CLOUDS AHEAD OF THE
FRONT. OUR REGION WILL THEN BE IN WESTERLY FLOW THROUGH MOST OF
THE AFTERNOON...AND MODEL 925 MPH TEMPERATURES ARE IN THE SINGLE
DIGITS ABOVE ZERO. AS SUCH...FORECAST HIGH TEMPERATURES WILL BE
AT OR WARMER THAN FREEZING TODAY.

ANOTHER QUICK MOVING SHORTWAVE WILL MOVE INTO THE REGION TUESDAY.
THE COLD FRONT WILL MOVE THROUGH DURING THE DAY TUESDAY. THIS
TIME AROUND THE FRONT IS MUCH MORE POTENT. ALONG THE FRONT THERE
MAY BE A FEW LIGHT SNOW SHOWERS ACROSS THE FAR NORTHERN CWA...BUT
THE STRONGEST MID AND UPPER LEVEL FORCING WILL BE IN NORTH DAKOTA.
BEHIND THE FRONT...STRONG COLD AIR ADVECTION AND SUBSIDENCE WILL
OCCUR...AND STRONG NORTHWEST WINDS ARE LIKELY. THE BUFKIT MOMENTUM
TRANSFER TOOL IS SHOWING THE AVAILABILITY OF 50+ KTS TO BE MIXED
DOWN TO THE SURFACE. MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS
OCCURRENCE...SO ISSUED A HIGH WIND WATCH FOR AREAS WEST OF THE
JAMES RIVER VALLEY TUESDAY AFTERNOON AND EVENING.

A RIDGE WILL BE DRAPED OVER THE NORTHERN PLAINS BY WEDNESDAY
MORNING BUT WILL MOVE EAST QUICKLY...ALLOWING RETURN FLOW WINDS TO
DEVELOP ACROSS MUCH OF THE AREA BY WEDNESDAY AFTERNOON AND NIGHT.
WITH DECENT MIXING...TEMPERATURES SHOULD AGAIN MAINTAIN ABOVE
FREEZING VALUES...WITH MID TO UPPER 40S LIKELY ACROSS THE WEST.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
NOT A WHOLE LOT HAS CHANGED IN 24 HOURS. THE 00Z MEDIUM RANGE
DETERMINISTIC MODEL SOLUTIONS ALL STILL CONTINUE TO PRODUCE OUTPUT
THAT LENDS ENOUGH CONFIDENCE TO SAY IT SURE SEEMS PROBABLE THAT
ONE OR MORE SHORT-WAVES OF LOW PRESSURE WILL BE LIFTING NEWD OUT
OF A WESTERN CONUS LONGWAVE TROF DURING THE PERIOD. ONE SYSTEM
STILL LOOKS LIKE IT WILL TRAVEL FAR ENOUGH NORTH ACROSS THE
CENTRAL PLAINS TO BRING SOME RATHER LIGHT PRECIPITATION CHANCES TO
THE FAR EASTERN FORECAST ZONES MAINLY THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT. THE MODELED ATMOSPHERIC COLUMN MAY JUST BE WARM
ENOUGH TO SUPPORT A LIQUID PRECIP TYPE DURING THIS EVENT.
HOWEVER...THERE REMAINS SOME QUESTION AS TO WHETHER OR NOT LOW
LEVELS SATURATE OUT AND THE WET-BULBING EFFECT OF COOLING TEMPS
DOWN IN THE PROCESS WILL BE ENOUGH TO PUSH P-TYPE OVER THE EDGE
INTO FROZEN HYDRO-METEOR TERRITORY.

THEN...FOR THE WEEKEND...THE GFS AND ECMWF CONTINUE TO JOSTLE FOR
POLE POSITION ON WHEN AND JUST HOW MUCH LOW PRESSURE ENERGY LIFTS
OUT ONTO THE CENTRAL/NORTHERN PLAINS FRIDAY NIGHT THROUGH SUNDAY.
THE WARMER BOUNDARY LAYER OF WEDNESDAY NIGHT THROUGH THURSDAY
STILL LOOKS TO BE REPLACED BY AN ARCTIC COLD AIRMASS BY FRIDAY
WHICH THEN PERSISTS THROUGH SUNDAY. SO...P-TYPE OVER THE WEEKEND
WITH LOW PRESSURE SYSTEMS /WHENEVER AND WHEREVER THEY WORK ACROSS
THE CWA/ SHOULD BE ALL SNOW.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR MID AND HIGH LEVEL CLOUDS WILL STREAM OVER ALL OF THE TAF
LOCATIONS THROUGH TONIGHT AND TUESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
     HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

MN...NONE.
&&

UPDATE...SD
SHORT TERM...SERR
LONG TERM...DORN
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 7, 4:31 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
431 AM CST MON JAN 7 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
431 AM CST MON JAN 7 2013 /331 AM MST MON JAN 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE ACROSS THE REGION ON TUESDAY. STRONG
NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. WHILE THE WHOLE
REGION WILL EXPERIENCE WINDY CONDITIONS...THE STRONGEST WINDS WILL
OCCUR WEST OF THE JAMES RIVER VALLEY. THIS AREA MAY SEE WINDS OF
35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:22 AM CSTHigh Wind WatchABRBuffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more11 hr

Nearby

Wind Advisories in South Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.